| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported that a catheter had a perforation between the junction of the catheter hub and the start of the catheter.It had to be pulled out of the patient.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of split in the catheter is confirmed and was determined to be use-related.One 8 cm catheter from a 20 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned catheter.A circumferentially aligned kink was observed just distal of the plastic hub of the catheter.The catheter luer was fully occluded with blood.A microscopic observation revealed a small split at the corner of the kink.The fracture edges of the split appeared to be rounded and smooth.The fracture surface of the kink appeared granular.The characteristics of the circumferentially aligned split at the corner of the kink are observed to be related to flexural fatigue, or cyclic kinking of the catheter.The complaint of a split in the catheter is confirmed and was determined to be related to material fatigue.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description